Alert archive / California / Wind Advisories in 2006
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 16, 2006, 11:29 AM PST for Siskiyou County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2006, 11:29 AM PST (19:29 UTC)
- Expired
- Mar 16, 2006, 2:57 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 161929 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1129 AM PST THU MAR 16 2006 CAZ081-162300- /O.CAN.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/ /O.NEW.KMFR.WI.Y.0017.060316T1929Z-060316T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1129 AM PST THU MAR 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS PUSHING A COLD FRONT INLAND TODAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE SHASTA VALLEY. THE STRONGEST WINDS WILL BE AROUND WEED. WINDS WILL DECREASE BEHIND THE FRONT LATE THIS AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
1 follow-up statement
000 WWUS76 KMFR 162257 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PST THU MAR 16 2006 CAZ081-170000- /O.CAN.KMFR.WI.Y.0017.000000T0000Z-060316T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 257 PM PST THU MAR 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 16, 8:57 AM PST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 16, 8:57 AM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST THU MAR 16 2006
CORRECTED HEADLINES
.DISCUSSION...COLD FRONT MOVING ONSHORE THIS MORNING WITH A NARROW
BAND OF HEAVY MOISTURE SEEN IN WATER VAPOR STREAMING IN. THIS WILL
MOVE SLOWLY THROUGH INTO THIS EVE. SNOW LEVELS OUT IN THE ILLINOIS
VALLEY ARE AS LOW AS 1500 FEET AND A BIT HIGHER ELSEWHERE. WILL
UPDATE FOR A SNOW ADVISORY THERE AS HAYES HILL IS LOOKING QUITE SNOWY
ON THE WEB CAM. WARNING SNOW AMOUNTS HAVE FALLEN OVER SISKIYOU COUNTY
OVERNIGHT AND WILL CONTINUE THROUGH THIS EVENING. UPDATING TO WINTER
STORM FOR 080-082-083. UPDATING SNOW AMOUNTS AND SNOW LEVELS
ELSEWHERE THROUGH THIS EVE TO INCLUDE HIGHER SNOW AMOUNTS IN THE
MTNS.
&&
.AVIATION...WIDESPREAD MVFR AND SCT IFR VSBY/CIGS IN RAIN AND SNOW
COAST TO CASCADES...BETTER CONDS EAST OF THE CASCADES. CONDS
WORSENING EAST OF CASCADES LATE AFTN/TNT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...HAZARDOUS SEAS WARNING THRU FRI MORN FLORENCE TO CA BORDER 0-60
NM.
...GALE WARNING THRU LATE TNT FLORENCE TO CA BORDER 0-60 NM.
...SNOW ADVISORY ABOVE 1500 FEET THROUGH NOON TODAY ILLINOIS VALLEY
ZONE 024.
CA...HAZARDOUS SEAS WARNING THRU FRI MORN OR BORDER TO PT ST GEORGE
0-60 NM.
...GALE WARNING THRU LATE TNT OR BORDER TO PT ST GEORGE CA 0-60 NM.
...WINTER STORM WARNING UNTIL 10 PM ABOVE 3000 FEET ZONES 80-82-83.
...HIGH WIND WARNING SHASTA VALLEY ZONE 081 THROUGH 4 PM.
STAVISH
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 16, 10:20 AM PST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1020 AM PST THU MAR 16 2006 PZZ350-356-370-376-171200- FLORENCE, OR TO CAPE BLANCO, OR 0-60 NM- CAPE BLANCO TO PT. ST. GEORGE, CA 0-60 NM- 1020 AM PST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH FRIDAY MORNING AND GALE WARNING IN EFFECT THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR DETAILS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH FRIDAY MORNING. SEE PDXCWFMFR FOR DETAILS ORZ024-162000- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 1020 AM PST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY ABOVE 1500 FEET THROUGH NOON TODAY ILLINOIS VALLEY. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-082-083-170600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 1020 AM PST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING UNTIL 10 PM ABOVE 3000 FEET ZONES 80-82-83. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ081-172300- CENTRAL SISKIYOU COUNTY-...UPDATED 11126 AM PST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WIND ADVISORY FOR SHASTA VALLEY THROUGH 3PM. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Mar 16, 8:54 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PST THU MAR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY SNOW 1 N MOUNT SHASTA 41.32N 122.31W
03/16/2006 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 830 AM PST. STILL SNOWING.
&&
SARGEANTLocal storm report, Mar 16, 9:18 AM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
918 AM PST THU MAR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY SNOW 4 SW WEED 41.37N 122.42W
03/16/2006 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 8AM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:21 AM PST | Winter Weather Advisory | MFR | Siskiyou | 9 hr |
| Mar 16, 9:26 AM PST | Winter Storm Warning | MFR | Siskiyou | 5 hr |
| Mar 16, 2:54 PM PST | Snow Advisory | MFR | Siskiyou | 13 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.